MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG80144
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the atlas gold pta balloon catheter.Post the procedure balloon got caught at the tip of the sheath and could not be removed.Reportedly there was strong resistance, so removed the sheath and inserted a new sheath to continue the treatment.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.D2b (lit; dqy).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter loaded unto an unknown brand sheath was returned for evaluation.The balloon was stuck within the sheath with the distal end of the balloon protruding from the sheath.The sheath had buckling and from the hub, the catheter had bunching as well.Using an in-house presto inflation device, negative pressure was applied to the balloon, and an attempt was made to remove the sheath by pulling proximally on the catheter.The attempt was unsuccessful; therefore, the sheath was cut.Then the guidewire lumen was flushed using an inhouse syringe and an in-house guidewire was inserted successfully in the catheter.An in-house sheath was used to insert the balloon catheter and was advanced through with high resistance.The balloon was inflated, and it was noted water was leaking from the catheter shaft in a spot where bunching was present.Under microscope examination, a tear was noted on the shaft.The balloon was subjected to negative pressure but could not deflate due to the tear and therefore was not able to be retracted from the in-house sheath and remained on the device.No further evaluation was performed.Therefore, the investigation is confirmed for the removal difficulty as the sample was returned stuck in a sheath and attempts to remove it were unsuccessful.The investigation is also confirmed for the identified bunching and tear as both were noted on the catheter shaft could have been caused due to removal difficulties.A definitive root cause for the alleged removal difficulty, identified bunching and tear could not be determined based upon the provided information.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b.(lit; dqy), e1, g3, h6 (device, component, method, result, conclusion).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the atlas gold pta balloon catheter.Post the procedure, balloon got caught at the tip of the sheath and could not be removed.Reportedly, there was strong resistance, so removed the sheath and inserted a new sheath to continue the treatment.There was no reported patient injury.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22529222
Report Number2020394-2025-01041
Device Sequence Number15306173
Product Code LIT
UDI-Device Identifier00801741060755
UDI-Public(01)00801741060755(17)271210(10)93ZJ0041
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATG80144
Device Lot Number93ZJ0041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown